I went to the doctor a week after unprotected sex with a new partner because I had a slight burning while urinating. The doctor did a urinalysis and said there was no "funky" bacteria but some blood in the urine. She said it was a urinary tract infection and gave me Cipro and Phenazopyridine. It is 3 days later and the burning is gone but when masterbating, my semen was bright yellow/orange (same color as the Phenaszopyridine made my urine). Is this caused by the medicine or do I have gonnorhea? What else could the odd color be from? It was definitely not a slight tint, it was bright orange...
Yes, the phenazopyridine (common trade name, Pyridium) probably is coloring your semen. Your ejaculate is comprised of fluids produced over several days and stored in small sacs called the seminal vesicles. So the color can accumulte in the seminal fluid and show up even after you have stopped taking the drug. It should fade over the next few ejaculations. (Phenazopyridine also gets into tears and can permanently stain soft contact lenses.)
Bacterial UTI is rare in healthy young men. Most men with apparent UTI diagnosed by doctors who are not STD specialists in fact have sexually acquired urethritis. And the onset of your problem is too coincidental with your new partnership to assume you happened to get a rare UTI at the same time. Presumably your doctor tested you for gonorrhea and chlamydia (she should have). Your new partner definitely needs to be tested for gonorrhea and chlamydia, even if your tests were negative, and she needs treatment. I hope you have not resumed sex with her; if so, you could be reinfected.
Cipro is good against gonorrhea, not reliable against chlamydia, uncertain (not well studied) against nonchlamydial NGU. Definitely get your partner checked - even though cipro isn't reliable against some STDs, it will make your tests negative, so the only way you will ever know for sure the cause will be if your partner is positive for gonorrhea or chlamydia.
Hi i got a perscription for the drug phenazopyridne because my partner gave me an STD An since then we got back together an got engaged well now ive heard he slept around on me an i got tested i am clean but he got a perscription from his doctor because his eye sight was getting bad an he went to the doctor an said the STD's we had befor could of been the problem so the doctor gave him the same perscription agin. (Which I belive is a lie the doctor will retest u first then give u the medican right?) but can the perscription phenazopyridine treat (trick) too? Or just gonarriha an clamidia.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.